Texas, 2017Tornado and Hail in Texas, April 21, 2017
April 21, 2017 · NWS FWD · 51 events in 13 counties and zones
Severe thunderstorms developed in multiple waves along a surface dry line during the afternoon and evening hours on April 21st. Large hail was the primary severe weather which occurred, especially over portions of Collin County, where hail damaged several jurisdictions in and around McKinney.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.3 million
- Crop damage
- $50,000
- Events
- 51
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed in multiple waves along a surface dry line during the afternoon and evening hours on April 21st. Large hail was the primary severe weather which occurred, especially over portions of Collin County, where hail damaged several jurisdictions in and around McKinney.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 20, 10:18 PM CST, 3 hours 27 minutes earlier.
Area forecast discussion, Apr 20, 10:18 PM CST, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1118 PM CDT Thu Apr 20 2017
.AVIATION...
Convection has erupted and will continue to erupt across Oklahoma
overnight as a mid level shortwave moves into the Southern Plains.
Storms will be focused mainly in the vicinity of a stationary
front, which should remain draped across northwest Texas and
Oklahoma for the rest of the night. A couple of right-moving
supercells have the potential to cross the Red River in the next
few hours, but these storms should still remain north of TAF
locations during the overnight hours. As the shortwave moves
farther east on Friday, the front will surge south, bringing with
it a round of showers and storms in the DFW area likely in the
02-04 Z time frame Friday evening. Activity will attempt to
backbuild southwest towards the Waco area, which may lead to an
isolated storm or two near KACT after 22/06Z.
Ahead of the system, we should see another round of MVFR stratus
develop and spread quickly north across the area. MVFR conditions
first thing Friday morning will gradually improve throughout the
day, becoming VFR by mid Friday afternoon.
30
&&
.UPDATE...
At 9pm a surface frontal boundary was nearly stationary to the
northwest of Wichita Falls and draped across southern Oklahoma.
There were a few convective attempts to the south of the front
earlier this evening, but capping and insufficient forcing led to
their quick demise. Since then, as stronger forcing for ascent has
spread into the Southern Plains ahead of a shortwave trough, and
strengthening low level warm advection spreads north, there has
been a marked increase in elevated showers and thunderstorms
across Oklahoma, north of the frontal boundary. This activity
should continue for much of the nighttime hours, with most of the
activity remaining north of the Red River through Friday morning.
For the remainder of tonight, we have lowered PoPs across our
northwest counties and confined rain/storm chances to the
immediate Red River area after midnight. Lapse rates will steepen
through the nighttime hours as temperatures cool aloft with the
approaching trough. This will support a severe hail threat with
any storms. Other than some minor changes to PoPs for tonight, no
other changes needed to the current forecast.
Dunn
&&
.PREV DISCUSSION... /ISSUED 345 PM CDT Thu Apr 20 2017/
At mid afternoon, a frontal boundary extended southeast of a line
from Rogers, Arkansas to Muskogee, Oklahoma to Frederick,
Oklahoma to Big Spring, Texas. Scattered showers and thunderstorms
so far today has been across eastern part of this front from
Central Oklahoma northeastward. How far south this boundary moves
is dependent on the convection that develops along the front. For
now, have indicated that this front will become stationary
southeast of a McAlester, Oklahoma to Wichita Falls line late this
evening before it then start to lift back to the north. A few
storms may reach areas north of a Cisco to Denton to Paris line
tonight. If these storms occur, they will have the potential to
become severe producing one inch hail and 60 mph wind gusts.
Low clouds will overspread much of the forecast area again
overnight tonight. Lows will be in the 60s. After morning low
clouds, skies will become partly sunny Friday and highs will once
again be well above normal with 80s expected area wide. There
will be low chances of showers and thunderstorms Friday morning
through mid afternoon mainly near the Red River. As a shortwave
moves out into the Plains Friday afternoon, the cold front move
southeast and thunderstorms chances will increase late Friday
afternoon along and north of the I-20 corridor. Some severe
thunderstorms will be possible with large hail and damaging winds
as well as heavy rain and cloud to ground lightning. The storms
are expected to develop into a squall line Friday night which will
then sweep across much of the forecast area. The threat for
damaging winds, locally heavy rain and cloud to ground lightning
will continue through the night. Thunderstorm chances will linger
southeast of a Killeen to Sulphur Springs line into early Saturday
morning but the severe threat should be ending around daybreak as
the cold front clears the region.
Skies will clear from northwest to southeast during the day
Saturday. It will be breezy and cool Saturday behind the front
with highs in the 60s to lower 70s. Wind speeds will decrease
to 5 to 10 mph toward sunset. With clear skies and these lighter
winds, temperatures will fall into the 40s area wide by daybreak
Sunday.
Upper level ridging will occur Sunday and Monday in the wake of
the departing upper level trough. The upper flow will become more
zonal by Tuesday as shortwaves move across the northern and
central Plains. This will result in dry weather through
this period with warming trend starting during the day Sunday.
Highs will be in the upper 60s to mid 70s Sunday, mid 70s to lower
80s Monday, and 80s to lower 90s Tuesday and Wednesday. Lows will
still be cool Sunday night with lows mostly in the 40s, but will
moderate Monday and Tuesday nights with mid 50s to lower 60s
Monday night and 60s area wide Tuesday night.
An upper level trough is expected to move out into northern and
central Plains on Thursday, this should drive a cold front
southward toward North Texas. Although the GFS, ECMWF and Canadian
differ on their solutions, shower and thunderstorm chances should
return on Thursday.
58
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 69 82 55 67 47 / 5 20 60 10 0
Waco 67 82 56 67 45 / 5 5 40 10 0
Paris 64 80 53 64 44 / 10 20 70 10 0
Denton 66 82 52 67 45 / 5 30 60 5 0
McKinney 67 81 54 65 46 / 5 20 60 10 0
Dallas 69 83 56 68 49 / 5 20 60 10 0
Terrell 66 81 55 67 46 / 5 5 50 10 5
Corsicana 66 82 57 67 46 / 5 5 50 20 5
Temple 66 83 57 68 48 / 5 5 40 10 0
Mineral Wells 64 85 51 67 43 / 5 20 40 5 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
30/91
Hazardous weather outlook, Apr 20, 1:44 PM CST, 12 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
244 PM CDT Thu Apr 20 2017
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-211200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
244 PM CDT Thu Apr 20 2017
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Tonight.
A chance of thunderstorms exists mainly north/northwest of a
Breckenridge to Decatur to Sherman line. An isolated storm may
briefly produce hail up to one inch and strong gusty winds
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Storm chances will once again increase late Friday afternoon into
Saturday as a cold front moves south from Oklahoma into North and
Central Texas. As storms initially develop, there will be a chance of
large hail and damaging winds. The storms are expected to grow
upscale and eventually form into a line which will move southeast
into North Texas. Once a line of storms develops, the main threats
will be damaging winds and heavy rain.
As the cold front continues to move southward, severe storms will
continue to be possible early Saturday morning, especially southeast
of a Sulphur Springs to Corsicana to Killeen line.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Event by event
48 hail, 2 thunderstorm wind, 1 tornado. Local standard time, as filed.
Hail, Montague
- When
- April 21, 1:45 AM CST to 1:47 AM CST
- Where
- Montague County, 1.94 mi N of Bowie Muni
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.628, -97.767
The Montague County emergency manager reported quarter sized hail at the intersection of Lone Star Road and Phillips Road.
Hail, Montague
- When
- April 21, 5:18 PM CST to 5:19 PM CST
- Where
- Montague County, 6.63 mi NNE of Belcherville
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.883, -97.772
Nocona Fire Department reported quarter sized hail approximately 8 miles north of Nocona on Farm to Market Road 1759.
Hail, Montague
- When
- April 21, 5:26 PM CST
- Where
- Montague County, 4.74 mi S of Rowland
- Measured
- 1.25 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.862, -97.662
Nocona Fire Department reported half dollar sized hail near Lake Nocona.
Hail, Cooke
- When
- April 21, 5:49 PM CST
- Where
- Cooke County, 2.87 mi W of Marysville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.770, -97.380
Trained spotters reported quarter sized hail north of Muenster.
Hail, Cooke
- When
- April 21, 5:52 PM CST
- Where
- Cooke County, 7 mi N of Muenster
- Measured
- 2 in hail
- Crop damage
- $45,000
- Reported by
- Emergency Manager
- Coordinates
- 33.751, -97.380
The Cooke County emergency manager reported egg sized hail north of Muenster.
Hail, Cooke
- When
- April 21, 6:13 PM CST
- Where
- Cooke County, Gainesville
- Measured
- 2.75 in hail
- Property damage
- $80,000
- Reported by
- Social Media
- Coordinates
- 33.630, -97.150
A social media report indicated baseball sized hail in the city of Gainesville, TX.
Hail, Cooke
- When
- April 21, 6:18 PM CST
- Where
- Cooke County, 1.07 mi E of Gainesville
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.631, -97.132
Tornado, Cooke
- When
- April 21, 6:22 PM CST to 6:24 PM CST
- Where
- Cooke County, 5.1 mi N of Valley View to 4.99 mi N of Valley View
- Rating
- EF0
- Path length
- 0.29 mi
- Path width
- 25 yd
- Reported by
- Trained Spotter
- Coordinates
- 33.553, -97.183
Multiple spotters reported a rain wrapped tornado to the northwest of Valley View, and west of I-35. This tornado produced minimal damage over open farm and ranch land.
Hail, Cooke
- When
- April 21, 6:27 PM CST
- Where
- Cooke County, 1.31 mi S of Gainesville
- Measured
- 2.75 in hail
- Property damage
- $80,000
- Reported by
- Broadcast Media
- Coordinates
- 33.611, -97.151
Baseball sized hail was reported on I-35 on the south side of Gainesville.
Hail, Cooke
- When
- April 21, 6:27 PM CST
- Where
- Cooke County, 1.93 mi SSW of Hope
- Measured
- 1.5 in hail
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 33.594, -97.092
Ping pong ball sized hail was reported to the southeast of Gainesville.
Hail, Cooke
- When
- April 21, 6:27 PM CST
- Where
- Cooke County, 2.04 mi SSE of Gainesville Muni Arp
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.621, -97.192
A trained spotter reported quarter sized hail approximately 3 miles southeast of Lindsay.
Hail, Cooke
- When
- April 21, 6:30 PM CST
- Where
- Cooke County, 1.06 mi E of Gainesville
- Measured
- 1.5 in hail
- Property damage
- $40,000
- Reported by
- Public
- Coordinates
- 33.632, -97.132
A report of half dollar hail was received.
Hail, Grayson
- When
- April 21, 6:45 PM CST
- Where
- Grayson County, 4.89 mi SW of Collinsville
- Measured
- 2 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.520, -96.980
Emergency management relayed a spotter report of hen-egg sized hail approximately 5 miles northwest of the city of Tioga, TX.
Hail, Grayson
- When
- April 21, 6:52 PM CST
- Where
- Grayson County, 2.88 mi W of Tioga
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.470, -96.970
Hail, Eastland
- When
- April 21, 6:53 PM CST
- Where
- Eastland County, Ranger
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.470, -98.680
An amateur radio operator reported quarter size hail in the city of Ranger.
Thunderstorm Wind, Grayson
- When
- April 21, 6:57 PM CST
- Where
- Grayson County, 3.83 mi SSW of Tioga
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 33.416, -96.938
The Grayson County emergency manager reported a wind gust estimated at 60 mph just south of Tioga.
Thunderstorm Wind, Denton
- When
- April 21, 7:13 PM CST
- Where
- Denton County, 2.77 mi N of Green Vly
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $5,000
- Crop damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 33.360, -97.095
An amateur radio operator reported a measured 60 mph wind gust on the south side of Lake Ray Roberts.
Hail, Collin
- When
- April 21, 7:29 PM CST
- Where
- Collin County, 4.45 mi WSW of Celina
- Measured
- 1.5 in hail
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 33.295, -96.851
Storm spotter reported ping pong hail size approximately 4 miles WSW of Celina.
Hail, Collin
- When
- April 21, 7:35 PM CST
- Where
- Collin County, 3.05 mi S of Celina
- Measured
- 2.5 in hail
- Property damage
- $120,000
- Reported by
- Public
- Coordinates
- 33.276, -96.784
A social media user reported 2.50 inch hail near Prosper/Celina area.
Hail, Collin
- When
- April 21, 7:35 PM CST
- Where
- Collin County, 1.55 mi SE of Celina
- Measured
- 2 in hail
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 33.304, -96.761
Social Media reported egg size hail SE of Celina.
Hail, Erath
- When
- April 21, 7:37 PM CST
- Where
- Erath County, 0.61 mi SW of Lingleville
- Measured
- 1.75 in hail
- Property damage
- $40,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.244, -98.378
Fire Department reported golf ball size hail in Lingleville Fire Station.
Hail, Collin
- When
- April 21, 7:40 PM CST
- Where
- Collin County, 1.82 mi ENE of Prosper
- Measured
- 2.75 in hail
- Property damage
- $60,000
- Reported by
- Amateur Radio
- Coordinates
- 33.236, -96.790
An amateur radio operator reported baseball size hail just east of Prosper.
Hail, Collin
- When
- April 21, 7:41 PM CST
- Where
- Collin County, Celina
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 33.320, -96.780
An storm spotter reported golf ball size hail in Celina.
Hail, Collin
- When
- April 21, 7:43 PM CST
- Where
- Collin County, 1.7 mi E of Prosper
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 33.234, -96.791
Social media reported golf ball size near Prosper.
Hail, Collin
- When
- April 21, 7:47 PM CST
- Where
- Collin County, McKinney
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 33.200, -96.620
Emergency Manager reported golf ball size hail in Mckinney.
Hail, Fannin
- When
- April 21, 7:50 PM CST
- Where
- Fannin County, Telephone
- Measured
- 1.5 in hail
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 33.780, -96.020
Storm spotter reported ping pong size hail near the city of Telephone, TX.
Hail, Collin
- When
- April 21, 7:52 PM CST
- Where
- Collin County, 2 mi W of McKinney
- Measured
- 2.75 in hail
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 33.200, -96.655
An storm spotter reported baseball size hail 2 miles west of McKinney.
Hail, Collin
- When
- April 21, 7:56 PM CST
- Where
- Collin County, 0.9 mi SW of Fairview
- Measured
- 1.25 in hail
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 33.160, -96.640
An storm spotter reported half dollar size hail near McKinney.
Hail, Erath
- When
- April 21, 7:57 PM CST
- Where
- Erath County, 4.02 mi SW of Stephenville
- Measured
- 1 in hail
- Property damage
- $4,000
- Reported by
- Trained Spotter
- Coordinates
- 32.190, -98.250
Storm Spotter reported quarter size hail south of Stephenville, TX.
Hail, Parker
- When
- April 21, 8:00 PM CST
- Where
- Parker County, 0.9 mi NW of Aledo
- Measured
- 1 in hail
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 32.710, -97.610
An storm spotter reported quarter size hail near Aledo.
Hail, Collin
- When
- April 21, 8:00 PM CST
- Where
- Collin County, 3 mi NNW of Allen
- Measured
- 1 in hail
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 33.140, -96.700
Storm Spotter reported quarter size hail 3 miles NNW of Allen.
Hail, Collin
- When
- April 21, 8:03 PM CST
- Where
- Collin County, 1.27 mi SW of Fairview
- Measured
- 2.5 in hail
- Property damage
- $200,000
- Reported by
- Trained Spotter
- Coordinates
- 33.157, -96.646
Storm Spotter reported tennis ball size hail near highway 121 and US 75.
Hail, Cooke
- When
- April 21, 8:04 PM CST
- Where
- Cooke County, 4 mi SSW of Gainesville
- Measured
- 1 in hail
- Property damage
- $4,000
- Reported by
- Trained Spotter
- Coordinates
- 33.577, -97.177
Storm spotter reported quarter size hail 4 miles south/southwest of Gainesville.
Hail, Erath
- When
- April 21, 8:34 PM CST
- Where
- Erath County, Dublin
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.080, -98.330
Hail, Lamar
- When
- April 21, 8:42 PM CST
- Where
- Lamar County, 2.18 mi ENE of Emberson
- Measured
- 1.75 in hail
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 33.758, -95.613
An amateur radio reported golf ball size hail north/northwest of Lamar, in CR 32500 and FM 1499.
Hail, Lamar
- When
- April 21, 8:44 PM CST
- Where
- Lamar County, 2.51 mi N of Parks
- Measured
- 1.75 in hail
- Property damage
- $60,000
- Reported by
- Amateur Radio
- Coordinates
- 33.686, -95.554
An amateur radio reported golf ball size hail near Paris, TX.
Hail, Hunt
- When
- April 21, 8:44 PM CST
- Where
- Hunt County, 0.53 mi SW of Caddo Mills
- Measured
- 1.75 in hail
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 33.065, -96.227
An amateur radio reported golf ball size hail in Caddo Mills, TX.
Hail, Denton
- When
- April 21, 9:00 PM CST
- Where
- Denton County, 2.42 mi S of Krum
- Measured
- 1 in hail
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 33.235, -97.249
An amateur radio reported quarter size hail west of Denton, near the intersection of US 156 and 380.
Hail, Denton
- When
- April 21, 9:06 PM CST
- Where
- Denton County, 3.07 mi WNW of Argyle
- Measured
- 1 in hail
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 33.132, -97.231
An amateur radio reported quarter size hail near Robson Ranch, 2 miles north of Corral City.
Hail, Denton
- When
- April 21, 9:06 PM CST
- Where
- Denton County, 1.4 mi SW of Mayhill
- Measured
- 1.25 in hail
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 33.184, -97.164
Public report: half dollar size hail approximately 3 miles south/southwest of Denton.
Hail, Rockwall
- When
- April 21, 9:11 PM CST
- Where
- Rockwall County, Royse City
- Measured
- 1 in hail
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 32.980, -96.330
Storm spotter reported quarter size hail in Royse City.
Hail, Denton
- When
- April 21, 9:20 PM CST
- Where
- Denton County, 2.19 mi SSW of Lake Dallas
- Measured
- 1.25 in hail
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 33.092, -97.047
Social media (via Twitter) reported half dollar size hail near Highland Village.
Hail, Rockwall
- When
- April 21, 9:22 PM CST
- Where
- Rockwall County, 0.36 mi SSW of Royse City
- Measured
- 1.25 in hail
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 32.975, -96.332
Storm spotter reported half dollar size hail in Royse City.
Hail, Denton
- When
- April 21, 9:47 PM CST
- Where
- Denton County, 0.44 mi NNW of Hebron
- Measured
- 1.75 in hail
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 33.035, -96.884
Public reported golf ball size hail in Hebron, TX, in the intersection of King Arthur Blvd and N Josey Ln.
Hail, Collin
- When
- April 21, 9:54 PM CST
- Where
- Collin County, 2.22 mi SW of Shepton
- Measured
- 1.25 in hail
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 33.010, -96.830
Media reported half dollar size hail near the Dallas Tollway and P. George Bush Turnpike approximate 7 miles west of Plano.
Hail, Dallas
- When
- April 21, 10:00 PM CST
- Where
- Dallas County, 3.53 mi NE of (Ads)addison Arpt Da
- Measured
- 1.75 in hail
- Property damage
- $80,000
- Reported by
- Trained Spotter
- Coordinates
- 33.012, -96.796
Trained Spotter reported golf ball size hail near P. George Bush Turnpike and Preston Road.
Hail, Collin
- When
- April 21, 10:00 PM CST
- Where
- Collin County, 2.72 mi NE of (Ads)addison Arpt Da
- Measured
- 1.5 in hail
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 32.998, -96.797
Trained Spotter reported ping pong size hail six miles southwest of Plano, near Preston Rd and Frankford Rd.
Hail, Dallas
- When
- April 21, 10:04 PM CST
- Where
- Dallas County, 2 mi NNW of Richardson
- Measured
- 2 in hail
- Property damage
- $200,000
- Reported by
- Trained Spotter
- Coordinates
- 32.977, -96.733
Trained spotter reported egg size hail 2 miles NNW of Richardson.
Hail, Collin
- When
- April 21, 10:06 PM CST
- Where
- Collin County, Plano
- Measured
- 1.75 in hail
- Property damage
- $120,000
- Reported by
- Emergency Manager
- Coordinates
- 33.020, -96.720
Emergency Manager reported golf ball size hail in central Plano.
Hail, Dallas
- When
- April 21, 10:14 PM CST
- Where
- Dallas County, Richardson
- Measured
- 1 in hail
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 32.950, -96.720
Amateur Radio reported quarter size hail near Richardson.
Hail, Dallas
- When
- April 21, 10:28 PM CST
- Where
- Dallas County, Richardson
- Measured
- 2 in hail
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 32.950, -96.720
Social Media reported up to egg size hail in Richardson.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Florida, April 21 to 22, 2017$1.8 million · 2 events
- Flash Flooding and Flooding in Missouri, April 21 to 22, 2017$30,000 · 43 events
- Hail and Damaging Winds in Virginia, April 21, 2017$47,000 · 1.25 in hail · 9 events
- Flash Flooding and Hail in Oklahoma, April 21, 2017$27,000 · 1 in hail · 20 events
- Hail and Damaging Winds in Maryland, April 21, 20171 injured · 1.75 in hail · 29 events
- High Surf in Hawaii, April 21 to 22, 201712 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 21, 20171 in hail · 11 events
- Flash Flooding and Damaging Winds in Arkansas, April 21, 2017$12,000 · 61 kt wind · 7 events
- Hail in Texas, April 21, 20171.5 in hail · 10 events
- Flood and Hail in Tennessee, April 21, 2017$13,000 · 1 in hail · 4 events
- Damaging Winds in Virginia, April 21, 201752 kt wind · 7 events
- Hail and Damaging Winds in Oklahoma, April 21, 20171 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 692893, 692894, 692895, 692896, 692898, 693804, 692912, 681978, 692913, 692914, 692915, 692916, 693805, 693437, 693850, 692904, 692905, 693851, 693852, 693873, 693853, 693854, 693856, 693861, 693868, 693893, 693874, 693876, 693898, 693866, 693907, 693908, 693910, 693436, 693919, 693920, 693921, 693922, 693923, 693924, and more.